Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Infinite-to-one codes and Markov measures

Authors: Mike Boyle and Selim Tuncel
Journal: Trans. Amer. Math. Soc. 285 (1984), 657-684
MSC: Primary 28D99; Secondary 54H20, 58F11
MathSciNet review: 752497
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the structure of infinite-to-one continuous codes between subshifts of finite type and the behaviour of Markov measures under such codes. We show that if an infinite-to-one code lifts one Markov measure to a Markov measure, then it lifts each Markov measure to uncountably many Markov measures and the fibre over each Markov measure is isomorphic to any other fibre. Calling such a code Markovian, we characterize Markovian codes through pressure. We show that a simple condition on periodic points, necessary for the existence of a code between two subshifts of finite type, is sufficient to construct a Markovian code. Several classes of Markovian codes are studied in the process of proving, illustrating and providing contrast to the main results. A number of examples and counterexamples are given; in particular, we give a continuous code between two Bernoulli shifts such that the defining vector of the image is not a clustering of the defining vector of the domain.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28D99, 54H20, 58F11

Retrieve articles in all journals with MSC: 28D99, 54H20, 58F11

Additional Information

PII: S 0002-9947(1984)0752497-0
Article copyright: © Copyright 1984 American Mathematical Society